Alert archive / Maine / Wind Advisories in 2017

Wind Advisory 12, NWS Caribou, ME

November 9, 20176 counties in Maine

NWS Caribou, ME issued this wind advisory at Nov 9, 2017, 4:06 AM EST for 6 counties in Maine. It took effect at Nov 10, 2017, 5:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2017, 4:06 AM EST (09:06 UTC)
In effect from
Nov 10, 2017, 5:00 AM EST
Expired
Nov 10, 2017, 8:00 PM EST
In force
15 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 9.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2017-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2017-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS71 KCAR 090906
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
406 AM EST Thu Nov 9 2017

MEZ001>006-010-011-015>017-029>032-092200-
/O.NEW.KCAR.WI.Y.0012.171110T1000Z-171111T0100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream,
Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
406 AM EST Thu Nov 9 2017

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EST FRIDAY...

The National Weather Service in Caribou has issued a Wind
Advisory, which is in effect from 5 AM to 8 PM EST Friday.

* WINDS...West to northwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...Friday.

* IMPACTS...Strong gusty winds will blow around unsecured 
  objects. Tree limbs could be snapped and trees toppled resulting
  in power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult...especially for high 
profile vehicles. Use extra caution.

&&

$$

Norcross
8 follow-up statements
096 
WWUS71 KCAR 091954
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
254 PM EST Thu Nov 9 2017


MEZ001>006-010-100800-
/O.EXT.KCAR.WI.Y.0012.171110T1000Z-171111T0900Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
254 PM EST Thu Nov 9 2017

...WIND ADVISORY NOW IN EFFECT FROM 5 AM FRIDAY TO 4 AM EST
SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Friday and Friday night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ011-015>017-029>032-100800-
/O.CON.KCAR.WI.Y.0012.171110T1000Z-171111T0100Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
254 PM EST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EST FRIDAY...

* WINDS...West 10 to 20 mph with gusts up to 40 mph.

* TIMING...Through the day Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
736 
WWUS71 KCAR 092313
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
613 PM EST Thu Nov 9 2017

MEZ011-015>017-029>032-100715-
/O.CON.KCAR.WI.Y.0012.171110T1000Z-171111T0100Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
613 PM EST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EST FRIDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Through the day Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-100715-
/O.CON.KCAR.WI.Y.0012.171110T1000Z-171111T0900Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
613 PM EST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 4 AM EST
SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Friday and Friday night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CB
690 
WWUS71 KCAR 100222
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
922 PM EST Thu Nov 9 2017

MEZ011-015>017-029>032-101030-
/O.CON.KCAR.WI.Y.0012.171110T1000Z-171111T0100Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
922 PM EST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EST FRIDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Through the day Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-101030-
/O.CON.KCAR.WI.Y.0012.171110T1000Z-171111T0900Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
922 PM EST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 4 AM EST
SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Friday and Friday night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
652 
WWUS71 KCAR 100848
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
348 AM EST Fri Nov 10 2017

MEZ011-015>017-029>032-102200-
/O.CON.KCAR.WI.Y.0012.171110T1000Z-171111T0100Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
348 AM EST Fri Nov 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Today into this evening.

* IMPACTS...Strong gusty winds will blow around unsecured 
  objects. Tree limbs could be snapped and trees toppled resulting
  in power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-102200-
/O.CON.KCAR.WI.Y.0012.171110T1000Z-171111T0900Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
348 AM EST Fri Nov 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Today and tonight.

* IMPACTS...Strong gusty winds will blow around unsecured 
  objects. Tree limbs could be snapped and trees toppled resulting
  in power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Norcross
657 
WWUS71 KCAR 101500
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1000 AM EST Fri Nov 10 2017

MEZ011-015>017-029>032-110000-
/O.CON.KCAR.WI.Y.0012.000000T0000Z-171111T0100Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
1000 AM EST Fri Nov 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Today into this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and scattered power outages may 
  result.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-110000-
/O.CON.KCAR.WI.Y.0012.000000T0000Z-171111T0900Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
1000 AM EST Fri Nov 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...Today and tonight.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
375 
WWUS71 KCAR 101953
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
253 PM EST Fri Nov 10 2017


MEZ011-015>017-029>032-110100-
/O.CON.KCAR.WI.Y.0012.000000T0000Z-171111T0100Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
253 PM EST Fri Nov 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS...West 15 to 20 mph with gusts up to 40 mph.

* TIMING...Rest of this afternoon into this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ001>006-010-110800-
/O.CON.KCAR.WI.Y.0012.000000T0000Z-171111T0900Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
253 PM EST Fri Nov 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...Through tonight.

* IMPACTS...Strong winds may blow down tree limbs and a few 
  trees. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
034 
WWUS71 KCAR 102340
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
640 PM EST Fri Nov 10 2017

MEZ001>006-010-110100-
/O.EXT.KCAR.WI.Y.0012.000000T0000Z-171111T0100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, and Blanchard
640 PM EST Fri Nov 10 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS...West 10 to 20 mph with gusts up to 35 mph, locally up to
  40 mph in the higher terrain.

* TIMING...This evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MEZ011-015>017-029>032-110100-
/O.CON.KCAR.WI.Y.0012.000000T0000Z-171111T0100Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
640 PM EST Fri Nov 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS...Northwest 10 to 15 mph with gusts up to 30 mph, locally
  35 to 40 mph in the highest terrain.

* TIMING...This evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
531 
WWUS71 KCAR 110105
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
805 PM EST Fri Nov 10 2017

MEZ001>006-010-011-015>017-029>032-110215-
/O.EXP.KCAR.WI.Y.0012.000000T0000Z-171111T0100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream,
Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
805 PM EST Fri Nov 10 2017

...WIND ADVISORY HAS EXPIRED...

Northwest winds will continue to remain gusty overnight, possibly
approaching 35 to 40 mph at times across the higher terrain.
However, the majority of the area will see gusts under 35 mph. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 9, 12:35 AM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Nov 9, 12:35 AM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1235 AM EST Thu Nov 9 2017

.SYNOPSIS...
High pressure will remain over the region through tomorrow. A
strong cold front will cross the area later Thursday night
through early Friday.
&&

.NEAR TERM /THROUGH TODAY/...
1230am update...The cold front late Thursday night remains the
key issue. With this update, cut back snow amounts with a warm
boundary layer surging north of the front late Thursday night.
Best shot for snow accumulations will be in northern Aroostook,
especially at elevations above 1000 ft and west of Route 11.
However, there will be a significant hazard with wet roads
rapidly freezing early Friday morning and creating a potentially
significant hazard for motorists in Aroostook County.

Previous discussion...
Quiet weather through the near term. A high pressure ridge will
remain over the area through the near term period. A low
pressure will exit into the North Atlantic along the New Jersey
coast and will track east, its associated front will remain
south of Maine, but will remain South of Gulf of Maine waters.
The next frontal system to move through our area will be lining
up over western Quebec by the end of the period.

Loaded a blend of the GFS/GEM/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool. For QPF used
GFS.
&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
The region's first round of wintry weather is expected this
period. Main concerns are possible hazardous driving conditions
Friday morning along with strong winds Friday and Friday night.

Deepening low pressure will scoot across southern Quebec Thursday
night and continue eastward toward the Maritimes on Friday, dragging
its attendant cold front across the northeast CONUS. Increasing
south flow out ahead of the low will keep temperatures from dropping
much Thursday evening; they may even rise slightly through midnight.
Moisture will increase as well, and this combined with forcing from
the low and frontal passage will result in a shot of precipitation.
Then the cold front will make its eastward push across the region,
from roughly 2 am to 7 am. This will be quite a strong front and
expect temperatures will plummet fairly quickly once it moves
through. Therefore, the precipitation is likely to start out as rain
or a wet rain/snow mix will quickly change over to snow. Given the
quick movement of this system, don't expect a lot of snow
accumulation; northern areas could see 1 to 3 inches, while Downeast
will get less than an inch. However, any standing water from rain or
melting snow will quickly freeze, potentially making any untreated
surfaces icy. This could make for a hazardous morning commute on
Friday. In addition, winds are expected to increase substantially
behind the front; strong cold air advection through the day on
Friday will allow a 40-50kt jet mix down through to the surface. As
such, gusts to 40 mph will be possible, especially over higher
terrain. This will only serve to make Friday's commute more
difficult. Most of the precipitation will come to an end Friday
morning, though a few scattered showers may linger over the far
north. Friday's high temperatures, ranging from the lower and mid
20s north to the lower 30s Downeast, are likely to occur early in
the morning, then hold steady or fall through the afternoon.

Winds will slowly subside through Saturday as the Maritime low moves
away and is replaced by a high. No precipitation is expected as
skies will become mostly sunny for the first half of the weekend,
but it will be chilly with Saturday's highs only in the upper 20s or
lower 30s. Brisk northwest winds of 10 to 20 mph with gusts up to 30
mph will continue.
&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will remain in control through Sunday, keeping
conditions dry and temperatures near to below normal. Low
pressure will develop off the East Coast on Monday, and then
moving east or northeast through Tuesday. The latest guidance
shows this feature staying shunted to our south be the
aforementioned high, perhaps brushing coastal or Downeast areas
with some rain or a bit of snow. Trends for this system have
been changing from run to run and model to model, so it will
have to be watched closely at it could produce more impacts than
is currently indicated. High pressure will resume once this low
moves to our east, which looks to be on Wednesday.
&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Mainly VFR conditions through the period. Early
morning fog will form in the vicinity of water bodies which will
burn off quickly after sunrise.

SHORT TERM: IFR conditions are likely Thursday night in rain
and snow showers. A strong cold front will cross the region late
Thursday night, turning rain to snow and switching winds to the
northwest. These winds will be quite gusty Friday and Friday
night, with gusts to 35 kt possible. Showers will quickly come
to an end Friday morning, though a few may linger at the far
northern sites through 00z Sat. VFR conditions are expected to
prevail at all terminals through Sunday thereafter. More snow
and rain showers are possible on Monday, along with MVFR/IFR
conditions.
&&

.MARINE...
NEAR TERM: Winds and seas below SCA through the period.

SHORT TERM: A gale watch was issued for late Thursday night
into Friday night. A strong cold front will approach from the
west Thursday night with increasing south winds. The front will
cross the waters late Thursday night- early Friday morning,
turning winds offshore. Good mixing with cold air moving in will
allow for gusts to 40 kt through much Friday and Friday night,
perhaps into Saturday morning. High pressure will build over the
waters thereafter, lessening the pressure gradient and
decreasing winds.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from late tonight through Friday evening for
     ANZ050>052.
&&

Near Term...CB/Norton/MCW
Short Term...Hastings
Long Term...Hastings
Aviation...CB/Norton/MCW/Hastings
Marine...CB/Norton/MCW/Hastings
Hazardous weather outlook, Nov 9, 3:24 AM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
324 AM EST Thu Nov 9 2017

MEZ005-006-010-011-015>017-029>032-100830-
Northern Penobscot-Southeast Aroostook-Central Piscataquis-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
324 AM EST Thu Nov 9 2017

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EST FRIDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine...East
Central Maine...Eastern Maine...Interior DownEast Maine...North
Central Maine and Northern Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001>004-100830-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-
324 AM EST Thu Nov 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EST FRIDAY...

This Hazardous Weather Outlook is for Far Northern Maine...North
Central Maine and West Central Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-100830-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
324 AM EST Thu Nov 9 2017

...GALE WARNING IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST SATURDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:24 AM ESTGale WarningCAR51 hr
Nov 9, 3:37 AM ESTWinter Weather AdvisoryCARAroostook, Piscataquis, Somerset30 hr

Nearby

Wind Advisories in Maine, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.